MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 102956
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device manufacture date cannot be determined.The primary udi number in d4 is updated with all of the current information available.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that while the patient was powering on/priming the centrimag system, the console displayed m3, s3, and f2 alarm/alerts.Alarm/alerts were unable to be cleared.The site switched to the backup console.The system was removed from service.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag system displaying s3 and m3 alarms was confirmed via the downloaded log files; however, it was not reproduced.Data from the reported event date of 01feb2026 in the returned centrimag console log file was reviewed.On 01feb2026 at 02:16:54, the "motor disconnected:m2" alarm activated due to a sf_lmc_motor_disconnected sub fault, and the ¿system alert:s3¿ alarm activated following a sf_flow_supply_15v sub fault.At 02:17:20, the "motor alarm: m4" alarm activated due to a sf_lmc_levitation sub fault flag.These alarms resulted in flow dropping to 0 lpm.The alarms were able to be cleared shortly after activating.There were two system shutdowns following the alarms and after starting up again on 02feb2026 at 20:13:09, the "motor disconnected:m2" alarm reactivated.The alarms cleared after the system was restarted again.There were no other notable alarms active in the log file.The centrimag motor, serial (b)(6), was evaluated at the service depot.The motor was visually inspected and was found to be in good condition.The system booted up as intended.The returned console and motor were connected to a test loop and run for several days.During this period, the console and motor functioned as intended with no atypical alarms observed.The reported issue could not be reproduced.The motor was functionally tested and passed all tests.The unit was ready for use and was returned to the customer.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no response was received.A root cause for the reported event was unable to be conclusively determined.The device history records were reviewed for the centrimag motor (serial #: (b)(6)) and the motor was found to pass all manufacturing and qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual (rev.D) provides information regarding emergencies/troubleshooting in section 9.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual (rev.D) section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including system and motor alarms, and the appropriate actions to take if the issue does not resolve.The 2nd generation centrimag system operating manual (rev.D) section 4 ¿ "warnings & precautions" states that one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedimag pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.D) section 9.2 "maintenance following each patient use" states to clean the exterior of the console with bactericidal solution by spraying the solution on a cloth and wiping off the unit after disconnecting from ac power.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, US
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24313854
Report Number3003306248-2026-00121
Device Sequence Number5583986
Product Code KFM
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown